Alert archive / New York / Storm Warnings in 2024
Storm Warning 1, NWS New York, NY
NWS New York, NY issued this storm warning at Jan 8, 2024, 3:21 PM EST. It took effect at Jan 9, 2024, 4:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 3:21 PM EST (20:21 UTC)
- In effect from
- Jan 9, 2024, 4:00 PM EST
- Expired
- Jan 10, 2024, 4:32 AM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
955 WHUS71 KOKX 082021 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 321 PM EST Mon Jan 8 2024 ANZ350-353-091000- /O.CAN.KOKX.SC.Y.0002.000000T0000Z-240108T2300Z/ /O.UPG.KOKX.SR.A.0001.240109T2300Z-240110T1100Z/ /O.NEW.KOKX.SR.W.0001.240109T2100Z-240110T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 321 PM EST Mon Jan 8 2024 ...STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 55 kt and seas 13 to 18 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 4 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ338-355-091000- /O.UPG.KOKX.SR.A.0001.240109T2300Z-240110T1100Z/ /O.NEW.KOKX.SR.W.0001.240109T2100Z-240110T1100Z/ New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 321 PM EST Mon Jan 8 2024 ...STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 55 kt and seas 14 to 19 feet expected. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 4 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-340-345-091000- /O.UPG.KOKX.SR.A.0001.240109T2300Z-240110T1100Z/ /O.NEW.KOKX.SR.W.0001.240109T2300Z-240110T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 321 PM EST Mon Jan 8 2024 ...STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and seas 4 to 7 feet expected on Long Island Sound. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 PM Tuesday to 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
4 follow-up statements
451 WHUS71 KOKX 090901 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 401 AM EST Tue Jan 9 2024 ANZ338-350-353-355-092215- /O.CON.KOKX.SR.W.0001.240109T2100Z-240110T1100Z/ New York Harbor-Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 401 AM EST Tue Jan 9 2024 ...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 55 kt and seas 14 to 20 feet expected on the ocean. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay, and ocean waters from Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...From 4 PM this afternoon to 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-340-345-092215- /O.CON.KOKX.SR.W.0001.240109T2300Z-240110T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 401 AM EST Tue Jan 9 2024 ...STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and seas 5 to 9 feet expected on Long Island Sound. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 PM this evening to 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
382 WHUS71 KOKX 092034 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 334 PM EST Tue Jan 9 2024 ANZ338-350-353-355-101100- /O.CON.KOKX.SR.W.0001.240109T2100Z-240110T1100Z/ New York Harbor-Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 334 PM EST Tue Jan 9 2024 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and seas 16 to 21 feet expected. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm, and New York Harbor. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-340-345-101100- /O.CON.KOKX.SR.W.0001.240109T2300Z-240110T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 334 PM EST Tue Jan 9 2024 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 55 kt and seas 4 to 7 feet expected. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
859 WHUS71 KOKX 100614 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 114 AM EST Wed Jan 10 2024 ANZ338-101915- /O.CAN.KOKX.SR.W.0001.000000T0000Z-240110T1100Z/ /O.NEW.KOKX.GL.W.0002.240110T0614Z-240110T2300Z/ New York Harbor- 114 AM EST Wed Jan 10 2024 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... * WHAT...Southwest winds 25 to 35 kt with gusts up to 40 kt and waves 3 to 6 feet. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-101100- /O.CON.KOKX.SR.W.0001.000000T0000Z-240110T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 114 AM EST Wed Jan 10 2024 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and seas 16 to 21 feet expected. * WHERE...Ocean waters from Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-340-345-101100- /O.CON.KOKX.SR.W.0001.000000T0000Z-240110T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 114 AM EST Wed Jan 10 2024 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Southeast winds 25 to 35 kt with gusts up to 55 kt and seas 4 to 7 feet expected. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
415 WHUS71 KOKX 100932 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 432 AM EST Wed Jan 10 2024 ANZ331-332-335-340-345-102245- /O.CAN.KOKX.SR.W.0001.000000T0000Z-240110T1100Z/ /O.EXB.KOKX.GL.W.0002.000000T0000Z-240111T0300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 432 AM EST Wed Jan 10 2024 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and seas 4 to 7 feet on the Long Island Sound. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 10 PM EST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-102245- /O.CAN.KOKX.SR.W.0001.000000T0000Z-240110T1100Z/ /O.EXB.KOKX.GL.W.0002.000000T0000Z-240111T0500Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 432 AM EST Wed Jan 10 2024 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...STORM WARNING IS CANCELLED... * WHAT...Southwest winds around 30 kt with gusts up to 45 kt and seas 15 to 20 feet. * WHERE...Ocean waters from Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ338-102245- /O.EXT.KOKX.GL.W.0002.000000T0000Z-240111T0300Z/ New York Harbor- 432 AM EST Wed Jan 10 2024 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 25 to 35 kt with gusts up to 40 kt and waves 3 to 6 feet. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Jan 8, 12:55 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 8, 12:55 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
1255 PM EST Mon Jan 8 2024
.SYNOPSIS...
High pressure builds over the area into tonight and then moves
offshore Tuesday. Deepening low pressure will track from the
Midwest and towards the Great Lakes Tuesday, sending a strong
frontal system through the area Tuesday night into Wednesday.
Another strong low pressure system could bring heavy rain and
high winds to the area late Friday into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Forecast on track this afternoon.
High pressure is in control through tonight with dry conditions
over the region. Mostly clear skies are expected with highs in
the lower 40s. High pressure moves offshore tonight. Clouds
increase late into early Tuesday morning. Still enough time
period for efficient radiational cooling with ridging aloft to
start tonight. Vast range of lows from mid 30s for parts of NYC
to upper teens for parts of interior and Pine Barrens of Long
Island.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Key Points
* A major storm system will impact the region Tuesday night
into Wednesday.
* Heavy rain will cause potential flooding across the region
Tuesday night into Wednesday. Longer timeframe for interior
areas with flooding due to potential for elevated river and
stream flows that will take longer to subside.
* Strongest winds with gusts potentially up to around 60 mph for
Tuesday night along the coast, closer to 50 mph farther
inland.
* Coastal flooding potential with Wednesday morning high tide
but uncertainty on timing of greatest surge.
No additional changes have been made to the Flood Watch and
High Wind Watch from the early morning forecast update.
The flood watch is in effect longer for NE NJ, Lower Hudson
Valley, and Southern CT, which covers any rivers or streams
that will take longer time for subsiding levels. Some rivers and
streams in these locations may remain above their respective
flood stages well after rain ends Wednesday, lingering into the
afternoon hours. Another element with these interior areas is
the added runoff from snowmelt from pre-existing snowpack.
The flood watch is in effect Tuesday evening until noon
Wednesday for the NYC and Long Island region. There is potential
for rapid rainfall accumulations as indicated by some SREF and
GFS ensemble members Tuesday night especially in the mid evening
to overnight hours. A quick 1 to 2 inches potentially in a 3
hour timespan, which approaches flash flood guidance values.
The highest wind potential continues to be across southeastern
portions of NYC metro and Long Island is where there is highest
potential for wind gusts near 60 mph Tuesday night. Farther
north and west, gusts are more limited to near 50 mph. May need
to expand the higher winds into coastal CT.
Deepening trough with strengthening upper level jet picks up Gulf
moisture Tuesday. The upper jets right rear quadrant approaches
getting near the region by early Wednesday.
Mid level trough moves across Wednesday with its associated
vorticity maximum. At the surface, low pressure deepens as it
travels from South Central US to the Great Lakes Tuesday into
Tuesday night. The increasing baroclinic zone will increase
frontogenesis and enhanced lift can be expected across the
region. With layer precipitable waters approaching near 1.3 to
1.4 inches Tuesday night, very heavy rain can be expected.
According to OKX sounding climatology, this is near max and well
above 90th percentile. This is from strong low level southerly
jet and increased low level moisture advection, low level jet
near 90 kt from numerical weather prediction models. Some
elevated instability will allow for an isolated thunderstorm
late Tuesday night.
CAMS depict a squall line amongst other areas of discrete heavy
rain from reflectivity forecasts that move across Tuesday night.
Bulk of rain finishes by early Wednesday morning, but more periodic
rain is forecast for Wednesday until early afternoon. POPs for
the rain Wednesday morning into early afternoon are chance. The
bulk of the rain will have ended early Wednesday morning, so
remainder of the morning into early afternoon, additional rain
will be light. Dry conditions are forecast mid to late Wednesday
afternoon.
Temperatures remain above climatological Tuesday night and
Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A gusty, well-mixed but colder airmass builds in Wed ngt and
Thu. Strong subsidence so dry wx is expected. With the breezy
unidirectional flow, the NBM temps seemed reasonable with less
weight given to radiational cooling local climo.
The main focus of the long term will be on yet another deep low
tracking W of the area on Sat. The GFS has a 965 low near Detroit at
12Z Sat. The ECMWF is close at 970. H85 winds in the cwa modeled at
85kt. Another high wind event very possible. In addition, strong
moisture transport should yield a round of hvy rain, and possible a
few embedded tstms, at the onset. There is a significant dry slot
however that is progged to cut the pcpn off after the initial surge.
The occluded low tracks into Canada late Sat and Sun, leaving
strong wly flow locked into the area. There could be some pockets of
light snow rotating into the area around the deep low, although
downslope will attempt to dry things out before reaching the cwa.
The NBM with local adjustments was used for temps Fri-Sun.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
High pressure builds in today, sliding offshore tonight ahead of
an incoming storm system Tuesday.
Mainly VFR thru 12Z Tue. MVFR cigs develop late Tuesday morning,
becoming IFR or lower in the afternoon with steady rain falling.
NW winds around 10 kt continue to gust up to 20 kt thru this
afternoon, then diminishes by early evening. Light and vrb winds
tonight, increasing after 12Z Tue out of the SE. Gusts up to 40
kt possible toward 00Z Wed. LLWS develops after 21Z Tue.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Gusts may only be occasional at times today.
Direction may hang near or just right of 310 mag into late
afternoon.
Timing of category changes on Tuesday may be off by a couple of
hours.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
Tuesday PM: Mainly IFR or lower. Rain, locally heavy at times.
E-ESE winds 15-20kt with gusts 25-30kt in the afternoon. SE
winds increasing Tuesday night to 25-35kt, gusting 40-50kt,
highest winds along the coast. LLWS at night with SE-S winds at
2kft of 70-80kt.
Wednesday: MVFR or lower with rain early in the the morning. Rain
ending by noon with conditions improving. S-SW wind 20-25kt gusting
30-40kt. Gusts decrease afternoon into the night.
Thursday: VFR. WSW winds 10-15kt with gusts near 20kt.
Friday: VFR early, becoming MVFR or lower with rain. Increasing
SE winds late.
Saturday: MVFR or lower with rain. SE winds 15-25kt G30-35 kt
early in the day.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA remains in effect on ocean east of Fire Island Inlet through
early this evening. Sub-SCA conditions briefly thereafter for
tonight.
Tuesday conditions will ramp up quickly late day into the
evening. Brief SCA conditions late Tuesday will escalate to
gales in the evening and then storm force winds potentially late
evening into overnight. There is a storm force watch for all
waters Tuesday night.
Wednesday will likely have residual gales with otherwise
widespread SCA level wind gusts. Forecast leaning towards more
gales for Wednesday.
Gales Wed ngt come down to sca lvl winds on Thu. Winds diminish blw
sca lvls Thu ngt, but seas on the ocean generally remain blw 5 ft.
All waters may be blw sca lvls Fri, then winds ramp up quickly Fri
ngt into Sat with gales to storm force winds possible.
&&
.HYDROLOGY...
No hydrologic impacts are expected through tonight.
Rain increases Tuesday afternoon into the evening, becoming
moderate. Mostly heavy rain expected Tuesday night. Rain comes
to an end Wednesday morning. Bulk of rain expected Tuesday
night.
A total of 2 to 3 inches with locally higher amounts is
forecast. Runoff from snowmelt and saturated grounds could add
to the flooding concerns.
Whole area has potential for flash flooding Tuesday night.
River flood potential continues across the interior where
elevated river and stream flows will lead to enhanced flood
potential. The river flooding could very well linger into the
day Wednesday with longer residual time for stages to subside
across some rivers and streams.
The Weather Prediction Center Excessive Rainfall Outlook
has much of the interior in a moderate risk. The rest of the
forecast region remains in a slight risk. This is for Tuesday
into early Wednesday morning.
Hydrologic impacts are possible Fri ngt and Sat with another
round of hvy rain possible. The exact magnitude and extent of
the issues are uncertain this far out.
&&
.TIDES/COASTAL FLOODING...
The potential for a significant coastal flood event with the
Wed AM high tide remains. Potential for SE storm force winds
Tuesday Night into early Wednesday, bringing potential for
widespread moderate to locally major coastal flooding. Early
guidance from Steven's NYHOPS ensemble is producing surge values
of 3 to 4 ft. This will also coincide with increasing
astronomical tides with a new moon on Jan 11. Along the
oceanfront, potential for 15-20 ft surf causing widespread dune
erosion and scattered overwashes. Localized dune
inundation/breaches possible where dunes have been compromised
by earlier storm events.
Newest guidance shows a decrease in the NYHOPS ensemble for
South Shore Bays with regards to total water level. Because of
this change and uncertainty, feel chances for widespread moderate
coastal flooding are still low enough chance to hold off on
watch issuance.
Some coastal flood impacts are possible around the times of high
tide Fri ngt and Sat with another deep low tracking W of the
area.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from Tuesday evening through Wednesday afternoon
for CTZ005>012.
NY...Flood Watch from Tuesday evening through Wednesday afternoon
for NYZ067>071.
Flood Watch from Tuesday evening through Wednesday morning for
NYZ072>075-078>081-176>179.
High Wind Watch from Tuesday evening through late Tuesday
night for NYZ074-075-078>081-176>179.
NJ...Flood Watch from Tuesday evening through Wednesday afternoon
for NJZ002-004-006-103>108.
MARINE...Storm Watch from Tuesday evening through late Tuesday night
for ANZ331-332-335-338-340-345-350-353-355.
Small Craft Advisory until 6 PM EST this evening for ANZ350-
353.
&&
SYNOPSIS...JMC/JM
NEAR TERM...JM/DS
SHORT TERM...JM
LONG TERM...JMC
AVIATION...DR
MARINE...JMC/JM
HYDROLOGY...JMC/JM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 8, 7:38 AM EST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service New York NY 738 AM EST Mon Jan 8 2024 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-091245- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester- 738 AM EST Mon Jan 8 2024 ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ072-073-091245- New York (Manhattan)-Bronx- 738 AM EST Mon Jan 8 2024 ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ074-075-078>081-176>179-091245- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 738 AM EST Mon Jan 8 2024 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-091245- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 738 AM EST Mon Jan 8 2024 ...STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:18 PM EST | High Wind Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 37 hr |
| Jan 8, 3:18 PM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 48 hr |
| Jan 8, 3:39 PM EST | Coastal Flood Warning | OKX | Nassau, Queens, Suffolk | 45 hr |
| Jan 8, 3:39 PM EST | Coastal Flood Advisory | OKX | Kings, Nassau, New York, Richmond, Suffolk, Westchester | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.